MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBE, NEONATAL/PEDIATRIC; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBE, NEONATAL/PEDIATRIC; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 60PFS35
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Decreased Respiratory Rate (2485)
Date of Event 04/16/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was unable to be evaluated as it was not returned.If the device is received in the future an evaluation will be performed.The reported event was unable to be confirmed or replicated.A cause of the reported event could not be determined at this time.
 
Event or Problem Description
It was reported that a bivona trach tube has split.The customer noticed a split at the end of the tracheostomy tube (where you connect the swedish nose or ventilator tubing).An emergency trach change was performed.Lot number is not known.No other information was provided.
 
Additional Manufacturer Narrative
Other, other text: this remediation mdr was generated under protocol b10010116, as a result of warning letter cms# 617147.Device evaluation: two samples were received in used conditions without the original package.Samples were visually inspected under normal conditions of illumination.Cut was found in two samples, complaint was confirmed.Root cause: based on the analysis conducted in the sample provided, failure mode was confirmed.Therefore, the occurrence of this failure condition could be caused by mishandling during unload.Action taken: customer complaint notification was made to production personnel to explain the importance to adherence or following in the manufacturing procedure, by quality engineer on 11/jan/2023.

Brand Name
BIVONA TRACHEOSTOMY TUBE, NEONATAL/PEDIATRIC
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key14517220
Report Number3012307300-2022-09756
Device Sequence Number6429000
Product Code JOH
UDI-Device Identifier15021312005851
UDI-Public15021312005851
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number60PFS35
Device Catalogue Number60PFS35
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2022
Supplement Date Received by Manufacturer03/22/2023
Initial Report FDA Received Date05/26/2022
Supplement Report FDA Received Date05/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown